MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number M00576490
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report 3005099803-2016-03620 and manufacturer report 3005099803-2016-03621 for the associated device information.It was reported to boston scientific corporation on november 03, 2016 that two ultraflex tracheobronchial stents were to be used in the lungs to treat a malignant stricture during a stent placement procedure performed on (b)(6) 2016.According to the complainant, during the procedure, both stents would not fully deploy.The partially deployed stents were removed from the patient and the procedure was completed with another ultraflex tracheobronchial stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Investigation results: a fully-deployed ultraflex tracheobronchial delivery system was returned for analysis, and the stent was not returned.Visual examination of the returned device noted that there was no issue with the device shaft.No other issues were identified during the product analysis.The investigation was unable to confirm the reported event based on the condition of the returned device because the device was returned fully deployed and without the stent.A review and analysis of all available information indicated that the cause of the reported deployment difficulties was most probably due to anatomical or procedural factors encountered during the procedure.Therefore, the most probable root cause for this complaint is operational context.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
ULTRAFLEX¿ TRACHEOBRONCHIAL
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6130300
Report Number3005099803-2016-03620
Device Sequence Number211865
Product Code JCT
UDI-Device Identifier08714729837855
UDI-Public(01)08714729837855(17)20180112(10)18799047
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K121048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2018
Device Model NumberM00576490
Device Lot Number18799047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/28/2016
Supplement Report FDA Received Date01/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1